Couldn't find what you looking for?

TRY OUR SEARCH!

Hi Everyone :-)

I'm new here and not too sure of how thigs work, but I was hoping I could get some help/advice before my doc's appointment next week. I'm going to try to be as detailed as possible, so my apologies for the tmi!

I am 27. My fiance and I decided to stop using contraceptives. We were using condoms for 5 years and about 4 months ago we decided to try out bcp's (I was on Ortho Tri Cyclen Lo for appx. 3 months).

The last time I took a light blue pill was on Jan 28, 2011 (I had 3 pills left before the sugar pills), got a "period" 4 days later (Feb 1), which I know was probably breakthrough bleeding even though all the characteristics (length, strength, colour, etc) were the same as my regular period. That lasted 5 days.

Before I started taking the pill, my periods were regular (29 days, give or take a day).

My fiance and I have been having unprotected sex since.

Well, 3 1/2 weeks after to present, I've been feeling:
-bloating
-sore, sensitve breasts and nipples (also on the sides of my breasts, under my armpit area)
-mild dizziness
-a mild pinching pain (not like mens cramp) mostly in my right pelvic area that causes an ache in my groin, hip, and thigh
-mild headaches
-lower back pain that mostly comes with the mild pinching pain in my pelvic area
-food doesn't sound/taste as good
-heartburn at night
-one time there was a pain in my left shoulder that made my arm numb

Feb 28, I get very mild mens-like cramp, so I'm thinking I'm getting my period. Nothing. Later that day, I get a tightening in my lower left pelvic area that lasted for a few hours. Nothing unbearable, but kindof like I pulled something. It went away.

My regular period starts off heavy with lower back ache and cramping that lasts maybe a few hours. The next day to the end of my period, my flow is light.

March 2, the day my period is due (assuming my previous bleed was in fact my period), I find brown spotting. No cramping at first, but did come later as the flow increased, but I still dont need more than one pad a day. Blood became red as the day progressed with clot-like "stuff".

Today, day 2, it's as light as yesterday but tapered down to only seeing brownish-red blood when I wipe. There is "flaky stuff" in the toilet bowl (assuming it's dried tissue?) but no blood flow.

OK, that's the background info! I took three pregnancy tests in the last two weeks (last one was today) and all came back negative.

Could this change in my cycle as well as the symptoms I've been experiencing be due to stopping the pill? I am still feeling the sensitive breasts, pinching in my right pelvic area accompanied by a lower back ache. Is all this normal? Would an ectopic pregnancy produce a positive or negative pregnancy test? Was this bleed a breakthrough bleed even though I had what seemed more like my normal period a month prior?

I have never in my life experienced this before.

Help please?

Loading...

To answer your question directly - yes, your symptoms and messed up menstrual cycle probably are caused by stopping the birth control pills. That is because birth control pills, as you probably know yourself, contain the same female sex hormones that our body produces in order to regulate ovulation and menstrual cycle. They do directly change your ovulation process and also they do have direct effect on the tissue inside your uterus. So, it is not uncommon that after you stop taking the pill your hormonal balance goes a little bit of and because these same hormones cause initial pregnancy symptoms as well as PMS symptoms. I think that official leaflet says that it might take up to three months before your period gets back on track.
Reply

Loading...